I felt better for few days with them, then back to square one. Good luck!
That may be for long term use.
Yes, but I am assuming that if I can find a drug that prevents my attacks, most likely I’ll be taking it long-term.
Guys this is @gidlabu’s diary thread can I suggest discussing this in a dedicated, separate, thread?
right, about 10 days into gabapentin on top of my trusty pizotifen. so far, it’s been easier than i thought, and it seems to have made a difference. tiredness and a bit weird the first few days, but quite quickly my body has seemed to get used to first 100mg pd, then 200mg pd… soon going up to 300mg pd. getting used to the med has been MUCH easier than getting used to pizotifen.
early days but it seems to be helping. still getting some migrainous symptoms, but less dizzy, less floaty and imbalanced. things look more like they used to - i.e. in the right place, and not moving around…!
last night i drank a few bottles of red wine with some friends and ate chocolate. big NO NOs but i feel ok today, a bit hungover but hey.
i’m hopeful that the pizot + gaba combo will get me further along.
it’s funny, i was quite scared of starting this drug, but so far i have had very few side effects apart from some quite manageable drowsiness.
i remain hopeful that this will keep helping… fingers crossed!
Gabapentin is a friendly drug. Max dose is like 9000mg for nerve pain so no risk of overdose. But I used to feel doped when I took it for anxiety.
I’m currently on 2.5mg Pizotifen and 500 mg Gabapentin daily (moving up to 600mg next week), as prescibed by Dr Surenthiran.
Well it’s still a bit lumpy but i think i’m making progress. last week I had 4 days without symptoms, which is definitely a record for me. first clear run in the last 9 months.
of course i went out to celebrate and drank far too much and had a couple of rocky days after that. back on the straight and narrow again now so i can try work back to increase my symptom-free days.
i wouldn’t say i was anywhere near 100% on those symptom free days, because i know that there were things i might have done that would set it off, e.g. heavy exercise, etc. but within the limited scope of my reduced activity routine, i was symptom free, and i took the kids sledging 4 days in a row (we had a dump of snow), and i was fine in the snow (glare was no problem) and fine sledging down hills… so
the meds definitely make me feel a bit dulled all the time, but i guess that’s what they have to do to be effective. i am finding it progressively easier to function, even on symptomatic days, so, although i’m still a long way from being clear of this horrible thing, i am at least pleased to be making some progress and pleased to be able to do stuff.
interestingly, when i was on holiday a few weeks ago, i started to get mild episodes of very distinct imbalance, just like i did before this whole thing kicked off. they were completely resolved by taking 900mg aspirin and 20 mins sleep. it is odd but i hope this is signalling that the condition is getting milder.
4 good days last week is a big breakthrough for me as i seemed to be constantly symptomatic with 5-7 ‘bad’ days a week before. i can definitely see that it’s episodic now. i just need to get those episodes about 40 years apart…
i still get frustrated of course, but when i think back to the worst days, i have to be pleased with where i have got to so far. i would say overall I’m doing ok, not amazing, but ok. back last summer i was down a deep horrible MAV hole, so OK seems pretty good.
and, for all you people who are still going through really awful days, there is some light at the end of the tunnel. medication, lifestyle changes, diet etc - they do seem to be working (albeit slowly). i hope that everybody can find the right meds/life changes to give them some relief and hopefully even full remission one day!
Gabapentin success stories?
Thanks for regularly posting updates. Nice to see your slow and steady progress. Good luck to your continued healing.
Update # again
not much progress at the moment. i seem to be in a holding pattern where i have 1+ “clear” days followed by a week or so of double symptoms, then back to my regular state which is low-level symptoms, then some clear days, then it starts all over.
I’ve just upped dosage to 200mg x 3 daily so 600mg daily in all of Gabapentin, on top of my 2.5mg pizotifen.
so, i’m a bit frustrated at the moment. some progress but not very much since the last posting, and that’s on a lot of medication.
i may make another appointment with Dr S in a few weeks if i’m not seeing much benefit from the gabapentin, to work out whether to up the dose or try something else…
the good news is that i’ve started writing again (novels) and i am enjoying that, although not doing as many hours as i’d like. not really sure if a lot of screentime is a trigger for me or not.
i’ll post elsewhere about triggers, as i have a few questions for the folks on this site.
toodlepip for now…
Hello MAV fans
another exciting instalment of: The Pizotifen (& Gabapentin) Diaries
First, some good news. i have had some periods with very few symptoms. couple of weeks ago i had six days straight with very few symptoms at all! amazing. at it’s best, i felt pretty much normal, even to feeling like i was able to drive properly when driving on the motorway (none of that floaty feeling i have been usually getting). i had about half a day when i really felt crystal clear, like this was GONE, but it did come back again.
then i had 2-3 symptomatic days, but not too bad. and now i’m on another run of very few symptoms for a few days. i have just this afternoon started getting some visual symptoms, so i’ll probably get a few bad days gain, but i can finally see that this 24/7 MAV is really breaking up into separate episodes.
i’m very pleased at the moment. i’m going to see Dr Surenthiran again in a couple of weeks to find out of i should go up again on my gabapentin dose, or stick with where i’m at.
OK - how did this happen?
a few possible answers:
- three weeks ago i stopped caffeine entirely, not even decaff tea or coffee (until then i was still having some decaff, which has small mounts of caffeine in it). having read Dr Silva’s comments (see VM Survival Guide on this site) i thought it was worth stopping completely.
- around the same time i also cut out alcohol entirely. i wasn’t drinking often but maybe once a wekk or once a fortnight i was having a few drinks.
- this happened about 4 weeks after i last moved up doses on gabapentin. Dr S says it can take 4-6 weeks to have an effect.
- this is also about 4 months after i cut out the major work stresses from my life, and i am starting to feel like a different person without that constant background stress of worrying about work (i had a very high-pressure job)
not sure which of those are responsible for the step forward;m maybe a combination of all of those things.
i would say currently i’m at about 80% on a good day and 60% on a bad day.
it’s almost a year since this horrible MAV thing started for me, and i was at 0% for a long time. i’m sure many of you know what that feels like. anyway, feeling 80% feels pretty damn good. still a long way to go, and this 80% is in a ‘protective lifestyle’ i.e. i am not doing anything mega-stressful, not exercising too much, and having a restricted diet. i am sure the 80% would drop down a long way if i tried to go on an international sales trip, or tried to scale a mountain. so i’m not cured, not yet, still a long way to go.
but i am very pleased to see another step of progress.
i hope this is useful if you are out there, wondering what the hell to do!
The Pizotifen (& Gabapentin) Diaries: another chapter.
Good news: the last few weeks i have been feeling ‘normal-ish’ more than 50% of the time, interspersed with episodes of annoying but relatively mild symptoms that seem to break up more easily.
i have started upping my dose of gaba again, from 200mg 3 x daily to 300mg 3 x daily. so by next week i’ll be on pizotifen 2.5mg daily plus gabapentin 900mg daily.
i am feeling generally much improved.
some side effects from the gabapentin:
1 - i forget things
2 - i forget things
3 - i can’t remember what the 3rd thing was
4 - i’m always feeling kinda dopey and stoned and a bit slow. it’s not unpleasant, but it does mean i’m not as switched on as i should be
dopiness and mild nausea when increasing dosage
BUT, these are acceptable side effects compared with the awfulness of full-blown MAV.
i would say compared to where i was last year i am at 80-85% recovery. some days better, some days worse. it’s hard to tell if some of my ‘symptoms’ are actually side effects of the meds, like finding long-distance driving a challenge, ie. getting hypnotised by the long roads etc.
i have been able to do some fairly heavy-duty exercise like mountain biking, for the first time without feeling like the world is still moving when i get off.
in another 4-6 weeks from now i should see whether the increased gaba dosage has helped further. fingers crossed.
i’m also seeing Dr S in a couple of weeks to check on my progress, and to ask how far i should go on the meds, ie when do i stop increasing the dose.
i’m feeling pretty good and positive now. a year ago i was in a hell hole and getting worse every day. now i’m feeling generally quite good and seeing light at the end of the tunnel. hoping one day to be 100% or thereabouts!
that’s all for now.
good luck everybody! you can get there…